View Full Version : Does taking vitamins make you hungry?
10-30-2001, 10:54 AM
I have slowly been gaining a more demanding appetite since I've been taking a multi vitamin with a heavy B complex over the last few weeks. Clothing is getting tighter. Is this all in my head?
10-30-2001, 03:43 PM
Speaking only from my own experience, I can tell you that vitamins seem to irritate my stomach, and that I tend to eat more 'just to keep something on my stomach' when my stomach is irritated.
Before I realized I had that problem, I'd mistaken the discomfort of an irritated stomach for hunger pangs, and wound up gaining some weight. I've been much more careful what I eat since then, and tend to avoid vitamins and other things, just to avoid the side effects.
11-01-2001, 09:14 AM
It is NOT just you imagination!!!
A number of years ago, I took an excellent multi-vitamin formula that was highly recommended by many sources. In a short time, my normally reasonable appetite was TOTALLY out of control! I felt like I could eat the paneling off the walls! :eek:
I consulted several books, and they said something to the effect that your body is probably having some healthy cravings, making up for minor deficiencies, now that you have great nutrient support. They assured me that it would pass in a short time, and things would get back on an even keil. They did NOT!! I stayed RAVENOUS!
I then checked with a very esteemed experet in our area, who told me that a couple of the B-complex components were the culprits! (I forget which two.) A couple of days after stopping the vitamins, I felt like myself again. Now, I'm careful to get my B vitamins only from food sources and ALL IS WELL! :D
11-01-2001, 09:23 AM
Thanks for the info! I began taking these, with the heavy B complex a month ago to help with stress and cracking lips. The lips healed, the stress desisited and the weight kept on a'comin. I am quiting these, and maybe after my period, which is visiting me early, I'll get back to normal again. I'm glad I posted this, I was getting worried.
Powered by vBulletin® Version 4.2.0 Copyright © 2013 vBulletin Solutions, Inc. All rights reserved.